Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 162, NWS Goodland, KS

May 30, 20168 counties in Kansas; Red Willow County, Nebraska

NWS Goodland, KS issued this severe thunderstorm warning at May 30, 2016, 8:07 PM CDT for 8 counties in Kansas; Red Willow County, Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2016, 8:07 PM CDT (01:07 UTC)
Expired
May 30, 2016, 9:00 PM CDT
In force
53 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Decatur County, KS, Gove County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Thomas County, KS, Wallace County, KS, Red Willow County, NE

The radar

The Goodland radar (KGLD), 98 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 3:19 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2016-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1852 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2016-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1852 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1911 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

223 
WUUS53 KGLD 310107
SVRGLD
KSC039-063-109-137-153-179-193-199-NEC145-310200-
/O.NEW.KGLD.SV.W.0162.160531T0107Z-160531T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
707 PM MDT MON MAY 30 2016

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN GOVE COUNTY IN WEST CENTRAL KANSAS...
  DECATUR COUNTY IN NORTHWESTERN KANSAS...
  EAST CENTRAL WALLACE COUNTY IN WEST CENTRAL KANSAS...
  SOUTHEASTERN RAWLINS COUNTY IN NORTHWESTERN KANSAS...
  THOMAS COUNTY IN NORTHWESTERN KANSAS...
  LOGAN COUNTY IN WEST CENTRAL KANSAS...
  WESTERN NORTON COUNTY IN NORTHWESTERN KANSAS...
  WESTERN SHERIDAN COUNTY IN NORTHWESTERN KANSAS...
  EASTERN RED WILLOW COUNTY IN SOUTHWESTERN NEBRASKA...

* UNTIL 800 PM MDT/900 PM CDT/

* AT 707 PM MDT/807 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 5 MILES NORTH OF INDIANOLA TO 6 MILES
  NORTHWEST OF OBERLIN TO 7 MILES NORTHEAST OF BREWSTER TO 3 MILES
  NORTHWEST OF WINONA TO 9 MILES SOUTHEAST OF WALLACE...MOVING EAST
  AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  COLBY...NORTON...OAKLEY...OBERLIN...GRINNELL...
  LEVANT AND INDIANOLA. 

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 37 AND 93.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN GOODLAND.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4000 10019 4000 9970 3980 9981 3938 10049
      3904 10048 3870 10069 3870 10094 3880 10154
      3911 10135 3945 10137 3988 10069 4035 10044
      4035 10020
TIME...MOT...LOC 0107Z 275DEG 29KT 4032 10039 3987 10062 3945 10130
3911 10128 3886 10143

HAIL...1.00IN
WIND...60MPH
 
$$

007
2 follow-up statements
901 
WWUS53 KGLD 310120
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
720 PM MDT MON MAY 30 2016

KSC039-063-109-137-153-179-193-199-NEC145-310200-
/O.CON.KGLD.SV.W.0162.000000T0000Z-160531T0200Z/
GOVE KS-DECATUR KS-WALLACE KS-RAWLINS KS-THOMAS KS-LOGAN KS-
NORTON KS-SHERIDAN KS-RED WILLOW NE-
720 PM MDT MON MAY 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM
MDT/900 PM CDT/ FOR WESTERN GOVE...DECATUR...EAST CENTRAL WALLACE...
SOUTHEASTERN RAWLINS...THOMAS...LOGAN...WESTERN NORTON...WESTERN
SHERIDAN AND EASTERN RED WILLOW COUNTIES...

AT 719 PM MDT/819 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 4 MILES NORTHEAST OF BARTLEY TO NEAR OBERLIN TO 3
MILES NORTHWEST OF COLBY TO 5 MILES NORTHEAST OF WINONA TO 8 MILES
SOUTHWEST OF RUSSELL SPRINGS...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
COLBY...NORTON...OAKLEY...OBERLIN...GRINNELL...LEVANT AND INDIANOLA. 

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 37 AND 93.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4000 10019 4000 9970 3980 9981 3938 10049
      3904 10048 3870 10069 3870 10094 3880 10154
      3911 10135 3945 10137 3988 10069 4035 10044
      4035 10020
TIME...MOT...LOC 0119Z 276DEG 45KT 4031 10028 3986 10051 3943 10109
3910 10117 3885 10132

HAIL...1.00IN
WIND...60MPH
 
$$

007
947 
WWUS53 KGLD 310154
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
754 PM MDT MON MAY 30 2016

KSC039-063-109-137-153-179-193-199-NEC145-310204-
/O.EXP.KGLD.SV.W.0162.000000T0000Z-160531T0200Z/
GOVE KS-DECATUR KS-WALLACE KS-RAWLINS KS-THOMAS KS-LOGAN KS-
NORTON KS-SHERIDAN KS-RED WILLOW NE-
754 PM MDT MON MAY 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GOVE...DECATUR...EAST
CENTRAL WALLACE...SOUTHEASTERN RAWLINS...THOMAS...LOGAN...WESTERN
NORTON...WESTERN SHERIDAN AND EASTERN RED WILLOW COUNTIES WILL EXPIRE
AT 800 PM MDT/900 PM CDT/...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT/1000
PM CDT/ FOR NORTHWESTERN KANSAS...AND SOUTHWESTERN NEBRASKA.

LAT...LON 4000 10019 4000 9970 3980 9981 3938 10049
      3904 10048 3870 10069 3870 10094 3880 10154
      3911 10135 3945 10137 3988 10069 4035 10044
      4035 10020
TIME...MOT...LOC 0152Z 275DEG 29KT 4031 10028 3986 10051 3943 10109
3910 10117 3885 10132

$$

007

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:20 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, May 30, 6:20 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
520 PM MDT MON MAY 30 2016

.SHORT TERM...(This evening through Tuesday)
Issued at 1246 PM MDT Mon May 30 2016

Scattered thunderstorms expected to develop this afternoon along
the Palmer Divide in northeast Colorado as well as a weak surface
boundary near the Colorado/Kansas border area as a shortwave
trough emerges from the central Rockies. The environment will be
moderately unstable with SBCAPE up to 3000 j/kg. Deep layer shear
is not great, at around 20-30kts, but should be sufficient for a
few organized updrafts and possibly a supercell or two. Storm
motions will be northeast at around 15kts, but right movers will
be considerably slower at 5kts or less to the south. So thinking
flash flood threat will be limited to the stronger rotating
storms, particularly near areas that received heavy rain yesterday
(Wallace, Logan and Gove counties). Feel however the threat will
be too limited to warrant a flash flood watch. Storms will be
moving east with the upper shortwave and waning in the overnight
hours with loss of daytime heating. Showers/isolated storms may
linger into early Tuesday or perhaps into the afternoon south of
Highway 40 where models keep most of the precipitation.
Temperatures will be noticeably cooler on Tuesday with northerly
flow resulting in highs around 70.

.LONG TERM...(Tuesday night through Monday)
Issued at 117 PM MDT Mon May 30 2016

Upper low will lift northeastward, out of North Dakota and into
southern Manitoba on Tuesday night and into Wednesday. High pressure
will build into the western states and push a previously cut off
area of low pressure eastward across Texas through the day on
Thursday and into Friday. Upper flow will transition to a west by
northwest direction as the H5 ridge becomes very amplified and
nearly stationary over the southwest on Friday and Saturday,
reaching all the way into southern Alberta. An upper low will move
into southern California late on Saturday and moderate as it is
influenced by the blocking ridge. Upper flow will gradually become
north northwest as we head into Sunday. Temperatures will warm
significantly as the ridge influences the region and superblend is
coming in gradually higher with each iteration. I would not be
surprised to see areas in the southern portions of the CWA rise to
90 degrees or higher on Friday and Saturday. The upper low will help
moderate the amplification of the ridge on Sunday and Monday,
pushing it slowly eastward at the same time. Overall, the pattern
will remain warm and dry through Sunday with PoPs increasing
slightly as we head into Monday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 520 PM MDT Mon May 30 2016

Both taf sites will see mvfr/ifr conditions from 01z to 09z with
1-3sm in rain/hail/thunder...ceilings bkn015-030. Otherwise vfr
conditions before 01z...and after 09z. Winds south 10-20kts thru
01z then vrb15g30kts(DUE TO THUNDER) thru 04z-06z. By 04z...
general nw flow around 10kts will become ne with gusts near 20kts
aft 12z- 13z Tuesday. KGLD may see brief period of sw flow at
times aft 07z Tuesday.

&&

.GLD Watches/Warnings/Advisories...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...024
LONG TERM...TL
AVIATION...JN
Hazardous weather outlook, May 30, 11:30 AM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1030 AM MDT MON MAY 30 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311630-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
1030 AM MDT MON MAY 30 2016 /1130 AM CDT MON MAY 30 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS
THE ENTIRE AREA DURING THE AFTERNOON AND NIGHTTIME HOURS. SOME
THUNDERSTORMS MAY BECOME SEVERE WITH VERY LARGE HAIL AND DAMAGING
WINDS AS THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR
WITH THESE STORMS. FOR LOCATIONS THAT RECEIVED HEAVY RAINFALL
SUNDAY AFTERNOON AND EVENING...THIS RAINFALL COULD CAUSE FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, May 30, 6:52 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
552 PM MDT MON MAY 30 2016

COZ091-092-KSZ013-027-028-041-310015-
KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-WALLACE KS-GREELEY KS-
LOGAN KS-SHERMAN KS-
552 PM MDT MON MAY 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIT CARSON AND
EASTERN CHEYENNE COUNTIES IN EAST CENTRAL COLORADO...WALLACE...
NORTHERN GREELEY...NORTHWESTERN LOGAN COUNTIES IN WEST CENTRAL KANSAS
AND SHERMAN COUNTIES IN NORTHWESTERN KANSAS UNTIL 615 PM MDT/715 PM
CDT/...

AT 552 PM MDT/652 PM CDT/...THUNDERSTORM OUTFLOW WAS LOCATED ALONG A
LINE EXTENDING FROM NEAR BURLINGTON TO 8 MILES WEST OF WESKAN TO 3
MILES NORTHEAST OF SHERIDAN LAKE. MOVEMENT WAS EAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
GOODLAND...BURLINGTON...SHARON SPRINGS...KANORADO...RULETON...
WESKAN AND WALLACE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 29.
 INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 435 AND 450.
 HIGHWAY 385 BETWEEN MILE MARKERS 177 AND 192.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT/1000
PM CDT/ FOR EAST CENTRAL COLORADO...AND NORTHWESTERN KANSAS.

LAT...LON 3862 10205 3862 10226 3887 10217 3934 10235
      3951 10157 3898 10136 3870 10155 3870 10157
      3868 10157 3866 10158 3852 10204
TIME...MOT...LOC 2352Z 260DEG 52KT 3928 10226 3889 10211 3851 10225

007
Local storm report, May 30, 7:19 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
619 PM MDT MON MAY 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     TSTM WND GST     4 S BURLINGTON          39.25N 102.27W
05/30/2016  M49 MPH          KIT CARSON         CO   ASOS

            CONTINUED FOR ALMOST 10 MINUTES BEFORE DECLINING.

&&

JLUNDQUIST
Special weather statement, May 30, 7:41 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
741 PM CDT MON MAY 30 2016

KSZ001-002-310115-
CHEYENNE KS-RAWLINS KS-
741 PM CDT MON MAY 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RAWLINS AND EAST CENTRAL
CHEYENNE COUNTIES IN NORTHWESTERN KANSAS UNTIL 815 PM CDT...

AT 741 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES NORTH OF MCDONALD...OR 15 MILES SOUTHEAST OF BENKELMAN...MOVING
SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ATWOOD...MCDONALD...BLAKEMAN AND BEARDSLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN KANSAS.

LAT...LON 3985 10150 3998 10133 3981 10104 3963 10130
TIME...MOT...LOC 0041Z 316DEG 12KT 3987 10135

007
Local storm report, May 30, 7:47 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
647 PM MDT MON MAY 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     TSTM WND GST     15 S STRATTON           39.09N 102.60W
05/30/2016  M58 MPH          KIT CARSON         CO   MESONET

            ESTIMATED TIME OF REPORT FROM RADAR.

&&

JLUNDQUIST
Special weather statement, May 30, 7:53 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
653 PM MDT MON MAY 30 2016

KSZ002>004-013>015-027-028-041-042-NEZ080-081-310130-
DECATUR KS-WALLACE KS-GREELEY KS-WICHITA KS-LOGAN KS-NORTON KS-
THOMAS KS-RAWLINS KS-SHERMAN KS-SHERIDAN KS-RED WILLOW NE-
HITCHCOCK NE-
653 PM MDT MON MAY 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR DECATUR...EASTERN WALLACE...
EASTERN RAWLINS...NORTHEASTERN GREELEY...THOMAS...LOGAN...
NORTHWESTERN NORTON...SOUTHEASTERN SHERMAN...WICHITA...NORTHWESTERN
SHERIDAN...SOUTHEASTERN HITCHCOCK AND RED WILLOW COUNTIES UNTIL 730
PM MDT/830 PM CDT/...

AT 653 PM MDT/753 PM CDT/...THUNDERSTORM OUTFLOW WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES EAST OF WILLOW VIEW CAMPGROUND TO HERNDON
TO 4 MILES NORTHWEST OF BREWSTER TO 9 MILES WEST OF WINONA TO 15
MILES NORTHEAST OF TRIBUNE. MOVEMENT WAS EAST AND SOUTHEAST AT 45
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
MCCOOK...COLBY...OAKLEY...OBERLIN...LEOTI...BREWSTER AND LEVANT.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 31 AND 70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT/1000
PM CDT/ FOR NORTHWESTERN KANSAS...AND SOUTHWESTERN NEBRASKA.

LAT...LON 3858 10166 3909 10149 3945 10148 3994 10085
      4035 10063 4035 10020 4000 10019 4000 10008
      3971 10023 3922 10086 3886 10088 3870 10093
      3870 10113 3832 10113
TIME...MOT...LOC 0053Z 295DEG 39KT 4036 10055 3992 10078 3943 10141
3907 10142 3863 10157

007
Local storm report, May 30, 8:02 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
702 PM MDT MON MAY 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     TSTM WND GST     4 N ATWOOD              39.87N 101.04W
05/30/2016  M58.00 MPH       RAWLINS            KS   AWOS

            REPORTED AT ATWOOD AIRPORT.

&&

JLUNDQUIST

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:02 PM CDTSevere Thunderstorm WarningGLDSherman, Wallace43 min
May 30, 7:41 PM CDTSpecial Weather StatementGLDRawlins34 min
May 30, 7:53 PM CDTSpecial Weather StatementGLDDecatur, Logan, Thomas, Wichita37 min
May 30, 8:56 PM CDTSpecial Weather StatementGLDGove, Graham, Norton, Sheridan49 min
May 30, 10:04 PM CDTSpecial Weather StatementGLDGraham26 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.